Alert archive / North Dakota / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Bismarck, ND
NWS Bismarck, ND issued this areal flood advisory at May 21, 2011, 11:03 PM CDT for McHenry County, North Dakota. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 11:03 PM CDT (04:03 UTC)
- Expired
- May 22, 2011, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County McHenry County, ND
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.1 hours before the alert went out and 408 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this areal flood advisory went out at May 21, 7:17 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 21, 7:17 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 717 PM CDT SAT MAY 21 2011 .UPDATE... UPDATE MAINLY FOR FIRST PERIOD POPS/WEATHER. && .DISCUSSION... UPDATED POPS FOR CURRENT TRENDS...HIGHEST FAR NORTH THIS EVENING...THEN FAR NORTH AND FAR WEST AFTER MIDNIGHT AS MORE MOISTURE WRAPS BACK TO THE WEST OF THE UPPER LOW. SCATTERED STORMS ARE MOVING INTO THE SOUTHEAST COUNTIES THIS EVENING IN AN AREA OF ENHANCED INSTABILITY. WITH WEAK SHEAR PROFILES...NOT EXPECTING MORE THAN PULSE TYPE STORMS. MAY HAVE SOME ISOLATED HAIL...BUT VERTICAL STRUCTURE SHOULD PRECLUDE ANY WIDESPREAD QUARTER SIZE HAIL AND GREATER. && .AVIATION... COVERAGE OF SHOWERS AND THUNDERSTORMS IS RATHER SPOTTY EARLY THIS EVENING...BUT EXPECTED TO INCREASE OVERNIGHT AT KMOT/KISN WITH MVFR TO IFR CIGS/VSBYS. WITH DAYTIME HEATING SUNDAY...SHOWERS AND STORMS WILL BECOME WIDESPREAD AT OTHER TAF SITES SO HAVE OPTED FOR PREVAILING SHRA/TSRA GROUPS FROM LATE MORNING ON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY
Hazardous weather outlook, May 21, 4:22 AM CDT, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT SAT MAY 21 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT SAT MAY 21 2011 /322 AM MDT SAT MAY 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT ACROSS THE COUNTY FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOOD WARNINGS AND ADVISORIES CONTINUE SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY...BUT NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR REPORTS OF RAINFALL AND FLOODING. NH
In the hours before
Special weather statement, May 21, 8:03 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 803 PM CDT SAT MAY 21 2011 NDZ048-051-220130- DICKEY-LA MOURE- 803 PM CDT SAT MAY 21 2011 ...SPECIAL WEATHER STATEMENT... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL DICKEY COUNTY...MOVING NORTHWEST AT 15 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BERLIN BY 830 PM CDT. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Local storm report, May 21, 8:33 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL EDGELEY 46.36N 98.72W
05/21/2011 E0.75 INCH LAMOURE ND EMERGENCY MNGR
LARGEST HAIL STONES LESS THAN A PENNY...CURRENTLY HEAVY
RAIN.
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:07 PM CDT | River Flood Warning | BIS | Mercer | 42 hr |
| May 22, 10:57 AM CDT | River Flood Warning | BIS | Bowman, Slope | 64 hr |
| May 22, 2:13 PM CDT | Areal Flood Advisory | BIS | Grant, Morton, Stark | 24 hr |
Nearby
Areal Flood Advisories in North Dakota, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.